Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

July 8, 2016Medina County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 8, 2016, 11:06 PM EDT for Medina County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 11:06 PM EDT (03:06 UTC)
Expired
Jul 8, 2016, 11:45 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH

County Medina County, OH

The radar

The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:29 PM EDTHAIL 0.886 E Medina, OHHAIL UP TO NICKEL SIZE IN GRANGER TOWNSHIP NEAR THE INTERSECTION OF GRANGER AND BEACHLER ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 3.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

238 
WWUS81 KCLE 090306
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1106 PM EDT FRI JUL 8 2016
 
OHZ010-011-020-021-090345-
SUMMIT-LORAIN-MEDINA-CUYAHOGA-
1106 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUMMIT...SOUTH
CENTRAL CUYAHOGA...MEDINA AND EAST CENTRAL LORAIN COUNTIES...

AT 1105 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRUNSWICK...OR 7
MILES NORTHWEST OF MEDINA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MEDINA...CUYAHOGA FALLS...STRONGSVILLE...BRUNSWICK...
NORTH ROYALTON...WADSWORTH...GRAFTON...CHIPPEWA LAKE...
BROADVIEW HEIGHTS...BRECKSVILLE...NORTON...HINCKLEY...FAIRLAWN...
RICHFIELD...BOSTON HEIGHTS...PENINSULA...VALLEY CITY...
EATON ESTATES AND BRIARWOOD BEACH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4120 8213 4134 8198 4125 8150 4098 8174
TIME...MOT...LOC 0305Z 290DEG 24KT 4123 8193 
$$

OUDEMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:58 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 8, 10:58 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1058 PM EDT FRI JUL 8 2016

.SYNOPSIS...
Low pressure over the northern Great Lakes will continue east
tonight. A cold front trailing the low will move across the local
area tonight. A secondary cold front will follow on Saturday. High
pressure will build southeast out of Canada on Sunday and move
east of the area by Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The air mass is stabilizing except over Lake Erie and with limited
low level convergence do not expect the activity to get bigger
except perhaps along the east lakeshore and a few other rogue
storms. Some of the storms will persist on their own momentum and
outflow boundaries but they should slowly dissipate during the
early morning hours as the front weakens. Made minor adjustments
to the hourly temperatures and dew points to account for areas
where it has rained. No other significant changes for the
overnight forecast.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
A secondary cold front will drop south across the area on
Saturday. There will finally be an airmass change behind this
feature with dewpoints eventually dropping back into the 50s.
There will be a good 4 to 5 degrees of cold air advection at 850
mb behind this front so think guidance highs tomorrow may be a
little high. Expect some instability showers for a few hours
during the middle part of the day. Best chances will again be east
of CLE. After that high pressure will dominate through the end of
the period. Do not expect any warming till at least Monday while
the surface ridge finally moves off to the east. Have trended
toward the cool side of guidance for temps.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The models continue to differ some on tue on whether moisture can
return to the area quick enough for possible convection to develop.
Will keep pops to slight chc or less. A daily threat for convection
seems reasonable wed thru fri as a moist and humid airmass should be
present while a weak cold front tries to push across the area by fri.

Temps will run above normal tue thru thu but fri is more
questionable doe to the uncertainty of the progress of the weak cold
front.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
A broken line of showers and thunderstorms precede a cold front
across southeast lower MI and northwest OH. Southern extent of the
line is struggling. The better dynamics are located the further
north you go. Potential still there that a storm gust could reach
50s knots. Will amend if confidence increases for any specific
terminal. Current cumulus field not looking like it will produce
any shra/ts so we will have to wait for that line to our west.
Therefore removed the earlier mention of TS and narrowed the
timing. For those areas where the confidence is
higher...TOL/CLE/ERI have put in TEMPOs. Temporary IFR in the
heaviest downpours. Looking for thunderstorm impact to be around
2Z to 3Z for CLE and 3Z to 5Z for ERI.

Still agree with the previous forecast of areas of mvfr fog
developing late tonight and transitioning to mvfr cigs for a good
part of sat morning into early afternoon. Additional sct shra and
a few possible tsra are likely to develop over ne oh and nw pa
with daytime heating on sat.

Winds will turn to the northwest with the passage of the front and
have minor gusts to 20 knots for Saturday.

Outlook...Areas of non-VFR possible late Saturday afternoon and
evening with sct shra/tsra in NE Ohio/NW PA. Areas of non vfr
possible again by wed.

&&

.MARINE...
Low pressure moving east of the lakes tonight will pull a cold front
across lake erie. SW winds will veer to the west then nw while winds
increase to 15 to 20 knots by daybreak. Marginal sca waves may
develop for the east half of the lake for sat. Winds will gradually
diminish sat night thru sun as high pressure moves over the lake.

Light winds will turn out of the south mon thru wed and increase to
about 10 to 15 knots as the highs shift off to the se and a weak
cold front starts to approach from the nw by late wed.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Kubina
LONG TERM...Adams
AVIATION...Oudeman
MARINE...Adams
Hazardous weather outlook, Jul 8, 11:00 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 PM EDT FRI JUL 8 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-100300-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
1100 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 11:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1106 PM EDT FRI JUL 8 2016

OHZ010-011-020-021-090345-
SUMMIT-LORAIN-MEDINA-CUYAHOGA-
1106 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUMMIT...SOUTH
CENTRAL CUYAHOGA...MEDINA AND EAST CENTRAL LORAIN COUNTIES...

AT 1105 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRUNSWICK...OR 7
MILES NORTHWEST OF MEDINA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MEDINA...CUYAHOGA FALLS...STRONGSVILLE...BRUNSWICK...
NORTH ROYALTON...WADSWORTH...GRAFTON...CHIPPEWA LAKE...
BROADVIEW HEIGHTS...BRECKSVILLE...NORTON...HINCKLEY...FAIRLAWN...
RICHFIELD...BOSTON HEIGHTS...PENINSULA...VALLEY CITY...
EATON ESTATES AND BRIARWOOD BEACH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4120 8213 4134 8198 4125 8150 4098 8174
TIME...MOT...LOC 0305Z 290DEG 24KT 4123 8193

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:14 PM EDTSpecial Marine WarningCLE91 min
Jul 8, 9:39 PM EDTSpecial Marine WarningCLE96 min
Jul 8, 11:26 PM EDTSevere Thunderstorm WarningCLEMedina, Summit, Wayne36 min
Jul 9, 4:19 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake18 hr
Jul 9, 4:19 AM EDTSmall Craft AdvisoryCLE18 hr
Jul 8, 10:02 PM EDTSevere Thunderstorm WarningCLEErie58 min
Jul 8, 11:49 PM EDTAreal Flood AdvisoryCLEErie3 hr

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.